Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 13, 2007, 2:21 PM EDT for Glades County, Hendry County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2007, 2:21 PM EDT (18:21 UTC)
- Expired
- May 13, 2007, 2:38 PM EDT
- In force
- 17 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Glades County, FL, Hendry County, FL
The radar
The Tampa radar (KTBW), 142 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 131821 SVRMFL FLC043-051-131845- /O.NEW.KMFL.SV.W.0048.070513T1821Z-070513T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT SUN MAY 13 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GLADES COUNTY IN SOUTH FLORIDA. NORTH CENTRAL HENDRY COUNTY IN SOUTH FLORIDA. * UNTIL 245 PM EDT * AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF ORTONA...OR ABOUT NEAR LA BELLE...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... ORTONA BY 245 PM EDT. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2684 8149 2677 8150 2665 8129 2687 8124 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 131838 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT SUN MAY 13 2007 FLC043-051-131844- /O.CAN.KMFL.SV.W.0048.000000T0000Z-070513T1845Z/ HENDRY FL-GLADES FL- 236 PM EDT SUN MAY 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GLADES AND NORTH CENTRAL HENDRY COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKEN BELOW SEVERE LIMITS. THEREFORE..THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GLADES AND CENTRAL HENDRY COUNTIES IS CANCELLED. THIS STORM CAN STILL PRODUCE LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL. PEOPLE IN THE LA BELLE AND ORTONA NEED TO BE READY ENCASE THIS STORM BECOME STRONGER AGAIN AND A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2684 8149 2677 8150 2665 8129 2687 8124 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:37 AM EDT, 9 hours 44 minutes earlier.
Area forecast discussion, May 13, 4:37 AM EDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 437 AM EDT SUN MAY 13 2007 .DISCUSSION...SMOKE CONTINUES ACROSS THE AREA WITH MANY SITES REPORTING VISIBILITIES REDUCED TO 4-5 MILES IN SMOKE...SO WILL CONTINUE THE MENTION OF SMOKE IN THE FORECAST THROUGH THIS AFTERNOON AND WATCH FOR THE POTENTIAL OF LOWERING VISIBILITIES TOWARDS SUNRISE AS OCCURRED YESTERDAY. WINDS TODAY WILL BE LIGHT AND THIS WILL ALLOW FOR GOOD SEA BREEZE CONVERGENCE TO TAKE PLACE. NAM-WRF DID AN EXCELLENT JOB YESTERDAY IN DEPICTING WHERE CONVECTION DEVELOPED. ITS SOLUTION THIS MORNING LOOKS VERY REASONABLE SO FOLLOWED THIS MODEL VERY CLOSELY...PLACING THE HIGHEST POPS FROM THE LAKE OKEECHOBEE REGION TO PALM BEACH COUNTY AND TRENDING LOWER TOWARDS THE GULF COAST. NAM-WRF SHOWS A STRONG CONVECTIVE SIGNAL FROM THE LAKE OKEECHOBEE REGION TO PALM BEACH COUNTY WHERE THE BEST CONVERGENCE WILL BE...NOT ONLY FROM THE SEA BREEZES BUT ALSO FROM A WEAK TROUGH LYING ACROSS THIS AREA. ACARS DATA SHOWS THE H5 TEMPS AROUND -13C AND MODIFIED FCST SOUNDINGS IN THE PALM BEACH REGION THIS AFTERNOON SHOW CAPE NEAR 3000 J/KG...LIS AROUND -8C AND FAIRLY WIDE CAPE IN THE HAIL GROWTH LAYER. THUS...WILL ADD TO THE FCST THE POSSIBILITY OF LARGE HAIL AND GUSTY WINDS WITH THE STORMS IN THIS REGION. TONIGHT WILL TRANSITION TO EASTERLY FLOW WHICH SHOULD BEGIN TO ALLOW THE SMOKE TO LEAVE THE AREA...THOUGH VISIBLE SAT IMAGES FROM YESTERDAY SHOW THAT THE SMOKE HAS SPREAD EAST OF THE AREA AS WELL...SO IT COULD TAKE UNTIL MONDAY FOR THE SMOKE TO ENTIRELY CLEAR OUT OF THE AREA. KEPT CHANCE POPS ALONG THE ATLANTIC COAST AS THE EASTERLY FLOW WILL PROVIDE CONVERGENCE IN THIS AREA. MOISTURE INCREASES ACROSS MAINLAND SOUTH FL MON-WED...WITH GFS SHOWING PWATS CLIMBING TO ABOUT 1.75 INCHES...NAM SLIGHTLY LOWER. THERE LOOKS TO BE GOOD CONVERGENCE ACROSS THE AREA ALONG WITH CONTINUED LOW/MID LEVEL TROUGHING...AND THIS WILL LEAD TO INCREASING SHRA/TSRA CHANCES AND MUCH NEEDED RAINFALL FOR THE AREA. HPC FORECASTS A WIDESPREAD 1-2 INCHES OF RAIN OVER THE NEXT 5 DAYS...A WELCOME SIGHT. LATE IN THE WEEK GFS IS NOW MORE AGGRESSIVE WITH A STRONG HIGH BUILDING IN FROM THE NORTHWEST...AND BRINGING A COLD FRONT TOWARDS THE AREA BY NEXT WEEKEND. HELD OFF ON THIS IDEA FOR NOW MAKING ONLY SUBTLE CHANGES TO THE EXTENDED FCST. && .AVIATION...LIGHT WESTERLY FLOW WILL CONTINUE INTO THE EARLY SUNDAY MORNING HOURS WITH SMOKE AND HAZE. VISIBILITIES WILL TEND TO BE MVFR THROUGH ABOUT 14Z AT ALL OF THE EAST COAST TAF SITES AND ISOLATED IFR IS ALSO POSSIBLE. HIGH PRESSURE TO THE NORTH WILL BEGIN BUILDING AND THIS WILL ALLOW AN EAST COAST SEA BREEZE TO DEVELOP FROM ABOUT 16Z TO 18Z AND PUSH INLAND. A FEW SHRA/TSRA ARE ALSO POSSIBLE ALONG THE SEA BREEZE CONVERGENCE BUT STILL ONLY EXPECTING ISOLATED COVERAGE AND HAVE LEFT OUT OF TAFS FOR NOW. && .MARINE...SURFACE HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES TO THE MID ATLANTIC TONIGHT THEN MOVE INTO THE ATLANTIC WITH A RIDGE EXTENDING NORTH OF THE AREA THROUGH LATE NEXT WEEK. THIS WILL ALLOW WINDS TO TURN EASTERLY THIS AFTERNOON...AND THIS EASTERLY FLOW REGIME WILL CONTINUE THROUGH THE FCST PERIOD. WINDS ARE FCST TO BE LESS THAN 15 KT MOST OF THE PERIOD...EXCEPT MON AFTERNOON/EVENING WHEN SPEEDS OF 15-20 KT COULD OCCUR AS THE PRESSURE GRADIENT INCREASES THEN. && .FIRE WEATHER...NO RED FLAG CONCERNS AS MOISTURE WILL BE ON THE INCREASE. RAIN CHANCES WILL INCREASE OVER THE NEXT FEW DAYS...BRINGING SOME MUCH NEEDED RAINFALL TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 72 83 73 / 40 40 50 50 FORT LAUDERDALE 87 73 84 75 / 30 30 50 50 MIAMI 87 73 85 74 / 30 30 50 50 NAPLES 85 69 89 67 / 20 20 50 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WEATHER...57/DG AVIATION...30/KOB
Hazardous weather outlook, May 13, 10:51 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1051 AM EDT SUN MAY 13 2007 FLZ063-066>075-140245- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1044 AM EDT SUN MAY 13 2007 ...SCATTERED THUNDERSTORMS THIS AFTERNOON WITH A FEW SEVERE POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS INTERIOR SOUTH FLORIDA AND THEN MOVE TOWARDS THE EAST COAST. THESE STORMS WILL CONTAIN FREQUENT LIGHTNING STRIKES...GUSTY WINDS...HAIL...AND BRIEF VERY HEAVY RAINFALL. WIND: SOME OF THE STRONGEST STORMS COULD PRODUCE WIND GUSTS TO AROUND 45 TO 55 MPH. HAIL: THE STRONGER STORMS COULD PRODUCE DIME SIZE HAIL WITH A FEW STORMS AROUND LAKE OKEECHOBEE TO PALM BEACH COUNTY PRODUCING HAIL UP TO ONE INCH. FLOODING: BRIEF VERY HEAVY RAINFALL IN THE STRONGEST STORMS WILL CAUSE SOME STANDING WATER ALONG ROADWAYS WHERE THE DRAINAGE IS POOR OR IN OTHER POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON THUNDERSTORM CHANCES WILL INCREASE FOR THE ENTIRE AREA THIS WEEK, AS DEEPER MOISTURE RETURNS AND FAVORABLE SEA BREEZE BOUNDARIES DEVELOP ALONG BOTH COASTS. THE WINDS WILL BE FROM THE EAST AROUND 15 MPH EARLY NEXT WEEK ALONG WITH LOW TIDE OCCURRING DURING THE DAY HOURS. THIS WILL LEAD TO AN INCREASE IN RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA EARLY NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 13, 1:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 114 PM EDT SUN MAY 13 2007 FLZ068-131730- PALM BEACH EASTERN FL- 114 PM EDT SUN MAY 13 2007 ...STRONG THUNDERSTORM AFFECTING EXTREME NORTHEAST PALM BEACH COUNTY... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TEQUESTA...OR NEAR JUPITER...MOVING EAST AT 15 TO 20 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 13, 2:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT SUN MAY 13 2007 FLZ063-066-131910- HENDRY FL-GLADES FL- 209 PM EDT SUN MAY 13 2007 ...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN GLADES...AND NORTHERN HENDRY COUNTIES... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR MUSE...OR NEAR LA BELLE...MOVING EAST AT 5 TO 10 MPH. THIS STORM WILL AFFECT THE AREAS OF MUSE...LA BELLE...ORTONA...AND MOORE HAVEN DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO DIME SIZE...HEAVY RAINFALL..AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THIS STORM BECOMES ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:17 AM EDT | Dense Smoke Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 4 hr |
| May 13, 1:09 PM EDT | Marine Weather Statement | MFL | 66 min | |
| May 13, 3:48 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 27 min |
| May 13, 4:16 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 29 min |
| May 13, 4:22 PM EDT | Marine Weather Statement | MFL | 53 min | |
| May 13, 5:12 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 63 min |
| May 13, 5:55 PM EDT | Marine Weather Statement | MFL | 65 min | |
| May 13, 7:10 PM EDT | Marine Weather Statement | MFL | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.